Alert archive / Nebraska / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 85, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 5, 1999, 5:21 PM CDT for Lincoln County, Nebraska. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 5, 1999, 5:21 PM CDT (22:21 UTC)
- Expired
- Jun 5, 1999, 6:05 PM CDT
- In force
- 44 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 102 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 5:55 PM CDT | Hail 1.75 | North Platte, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.4 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 493 J/kg
- Mixed-layer CIN
- -378 J/kg
- Mixed-layer LCL
- 1480 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
632 WUUS1 KLBF 052220 RRA SVRLBF NEC111-052305- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 521 PM CDT SAT JUN 5 1999 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN LINCOLN COUNTY IN SOUTHWESTERN NEBRASKA * UNTIL 605 PM CDT * AT 517 PM CDT... NORTH PLATTE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM IN THE VICINITY OF NORTH PLATTE... MOVING NORTH AT 45 MPH. AT 518 PM CDT DIME SIZE HAIL WAS REPORTED AT NORTH PLATTE REGIONAL AIRPORT. THIS STORM IS EXPECTED TO REMAIN IN RURAL AREAS. DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS BUTTLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:00 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Jun 5, 2:00 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 200 PM CDT SAT JUN 5 1999 QUITE VOLATILE CONDITIONS SETTING UP OVER PORTIONS OF NEBRASKA THIS AFTERNOON. DRYLINE CONTINUES TO BE LOCATED NEAR KLBF. SATELLITE IMAGERY SHOWS VARIOUS BOUNDARIES...ONE FROM SOUTHEAST SOUTH DAKOTA TO NORTHEAST COLORADO WHILE ANOTHER ONE EXTENDS FROM THE NORTH CENTRAL SOUTHWARD TO NEAR KMCK. A FAIRLY STRONG CAP STILL EXISTS OVER SOUTHWEST NEBRASKA. HOWEVER A STRONG SHORTWAVE WILL MOVE OUT OF CO THIS AFTERNOON AND INTERSECT SOME OF THE BOUNDARIES WHICH WILL PRODUCE ENOUGH LIFT TO FIRE OFF SHOWERS AND THUNDERSTORMS. THE BEST INSTABILITY EXISTS EAST OF A LINE FROM KANW TO KBBW WHERE CAPES OF 3500 J/KG ARE EXPECTED THIS AFTERNOON/EVENING. THE BEST UPPER DIVERGENCE WILL BE OVER THE NORTHERN AND WESTERN SECTIONS OF THE CWA EARLY AND THEN SHIFTS NORTHEASTWARD INTO SD LATER TONIGHT AS THE JET MOVES INTO SOUTHEAST SOUTH DAKOTA. WILL GO WITH LIKELY POPS TONIGHT IN THE NORTHEAST SECTIONS OF THE CWA AND THEN LOWER TO ISOLATED IN THE VERY WEST AND SOUTHWEST. THE COLD FRONT AND DRYLINE WILL CONTINUE TO MOVE EASTWARD TONIGHT. DEWPOINTS IN THE 40S WILL BE COMMON OVER THE WEST TONIGHT WHICH WILL ALLOW TEMPS TO FALL BACK INTO THE 50S...HOWEVER DEWPOINTS AROUND 60 AND STRONGER SOUTHERLY WINDS WILL KEEP TEMPS INTO THE LOWER 60S IN THE NORTHEAST. MOISTURE AND COLD AIR WRAPPING AROUND THE LOW PRESSURE WILL SWING INTO THE NORTHERN PORTIONS OF THE CWA TOMORROW. GOOD INSTABILITY WILL HELP COLD AIR CU FORM AND POSSIBLY A THUNDERSTORM OR TWO...SO WILL GO WITH MINIMAL POPS TOMORROW IN THE NORTHWEST. THE REST OF THE AREA WILL JUST SEE SCT CU. COLDER TEMPERATURES ASSOCIATED WITH THE LOW PRESSURE WILL BE SOMEWHAT OFFSET BY THE WESTERLY/NORTHWESTERLY DOWNSLOPE FLOW. THEREFORE WILL GO CLOSE TO GUIDANCE NUMBERS. A WEAK RIDGE BUILDS OVER THE AREA SUNDAY NIGHT AND CONTINUES THROUGH MONDAY AS ANOTHER UPPER LOW DIGS INTO THE GREAT BASIN. THEREFORE THE WEATHER WILL BE FAIRLY QUITE AND WILL GO CLOSE TO GUIDANCE NUMBERS FOR TEMPS. THE UPPER LOW WILL EJECT OUT INTO THE NORTHERN PLAINS BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS ON WED...AND THEN A SLIGHT CHANCE ON THURSDAY AS WEAK SHORTWAVES MOVE ACROSS THE PLAINS IN NEAR ZONAL FLOW. .LBF...NONE DDB
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:11 PM CDT | Severe Thunderstorm Warning | LBF | McPherson | 49 min |
| Jun 4, 7:27 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Grant | 48 min |
| Jun 4, 8:04 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 61 min |
| Jun 4, 8:10 PM CDT | Severe Thunderstorm Warning | LBF | Hooker | 50 min |
| Jun 4, 8:30 PM CDT | Tornado Warning | LBF | Hooker | 35 min |
| Jun 4, 9:02 PM CDT | Tornado Warning | LBF | Cherry | 63 min |
| Jun 4, 9:50 PM CDT | Severe Thunderstorm Warning | LBF | Keya Paha | 35 min |
| Jun 4, 10:06 PM CDT | Tornado Warning | LBF | Cherry | 64 min |
| Jun 4, 10:31 PM CDT | Tornado Warning | LBF | Brown | 34 min |
| Jun 4, 10:50 PM CDT | Tornado Warning | LBF | Keya Paha | 65 min |
| Jun 5, 12:41 AM CDT | Severe Thunderstorm Warning | LBF | Cherry | 64 min |
| Jun 5, 6:01 PM CDT | Tornado Warning | LBF | Sheridan | 34 min |
| Jun 5, 6:02 PM CDT | Severe Thunderstorm Warning | LBF | Logan | 48 min |
| Jun 5, 6:17 PM CDT | Severe Thunderstorm Warning | LBF | Thomas | 48 min |
| Jun 5, 6:36 PM CDT | Tornado Warning | LBF | Sheridan | 49 min |
| Jun 5, 6:40 PM CDT | Severe Thunderstorm Warning | LBF | Hooker | 35 min |
| Jun 5, 6:45 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 60 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.